Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CNS-Stocking Glove
Dec 20, 2003

From your profile, I am glad to hear that you have extensive HIV and CNS experience...SO PLEASE help me get through the next could of days until lab work come back next week...

I messed up this past summer in July. Must have converted in the September timeframe. In early October I started to get buuuuuring sensations (neuropathy) all over my body, mostly burning FEET, hot burning sensations in the CALVES, butt, quads, sometimes the hands. Tingling sensations all over the groin, butt back and arms and sometimes face (eyelids/cheeks/chin/head) polynuerpathy(?). When I sit or lay down it gets really inflammed...I taking neurontin for pain management, but it makes you dopey and tired.

I never got the typical 'acute viral stuff', although in late November I got a cherry red butterfly rash across my face that lasted for 12 days and my gums are starting to bleeding gums (gingivitis - something I never had before in my life).

I have NO history of diabetes, renal issues or other things that are neuropathy.

SO - my specific questions are, how did I get this neuropathy so early 'in the game', something usually associated as a reaction to meds and late term illness?

Are my nerves damaged permantly?

Will the burning go away or do I have to take the Neurotin the rest of my life ?

Am I on the fast track to sickness because I have some associated with late term illness so early?

I read the D meds give you neuropathy.

I do not even know where to start and what questions to ask my doc next week.

I have two children, my only option is to get better, stay healthy, and DO NOT look sick.

In light of this scary HIV/CNS stuff I need a little perspective on what the long term landscape will be for someone whose nervous system gets affected so early.

Please give it to me straight, so not sugar coat it...I am 38 and will I be around for a while and healthy?

Response from Dr. Boyle

OK, no sugar coating. HIV itself, especially with high viral loads, can cause neuropathy. This may be the cause of your current problems, but I must say that the symptoms you describe are somewhat atypical, and they may require futher work-up and perhaps even evaluation by a neurologist. If HIV-related, your neurologic symptoms may significantly improve with antiretroviral therapy. Your current symptoms are not necessarily an indicator of future problems and you should be able to do well if you follow your doctor's advice.



Previous
Numbness in hands, leg
Next
Muscle and Joint Soreness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement